| Catalog Number |
4004C1030 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/31/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra coil 400s (pc400s).During the procedure, while advancing the pc400 into the target vessel with a px slim delivery microcatheter (px slim), the physician noticed that it had unintentionally detached.It was reported that the pc400 had detached partially in the target vessel and partially within the px slim.The physician then pushed the remaining part of the pc400 out of the px slim and into the target vessel using the detached pusher assembly.The pc400 was implanted successfully and the procedure was completed.There was no report of an adverse effect to the patient.